Alert archive / Kansas / Wind Advisories in 2019
Wind Advisory 14, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Dec 9, 2019, 2:52 AM CST for 5 counties in Kansas. It took effect at Dec 9, 2019, 5:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2019, 2:52 AM CST (08:52 UTC)
- In effect from
- Dec 9, 2019, 5:00 AM CST
- Expired
- Dec 9, 2019, 10:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 119 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
536 WWUS73 KTOP 090852 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 252 AM CST Mon Dec 9 2019 KSZ008-009-020-021-034-091600- /O.NEW.KTOP.WI.Y.0014.191209T1100Z-191209T1600Z/ Republic-Washington-Cloud-Clay-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Clay Center, Minneapolis, and Bennington 252 AM CST Mon Dec 9 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Republic, Washington, Cloud, Clay and Ottawa Counties. * WHEN...Northwesterly winds rapidly increase between 5 and 6 am, with the strongest winds occurring before mid morning. Gusty winds gradually subside through the mid afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ024-026-037>040-054>056-058-059-091200- /O.CON.KTOP.FG.Y.0016.000000T0000Z-191209T1200Z/ Jackson-Jefferson-Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage- Franklin-Coffey-Anderson- Including the cities of Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 252 AM CST Mon Dec 9 2019 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...Portions of east central and northeast Kansas. * WHEN...Until 6 AM CST early this morning. The fog should rapidly clear from west to east during this time. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KDS
3 follow-up statements
354 WWUS73 KTOP 091148 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 548 AM CST Mon Dec 9 2019 KSZ024-037-038-091300- /O.CAN.KTOP.FG.Y.0016.000000T0000Z-191209T1200Z/ Jackson-Morris-Wabaunsee- Including the cities of Holton, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, and Paxico 548 AM CST Mon Dec 9 2019 ...DENSE FOG ADVISORY WILL EXPIRE AT 6 AM CST THIS MORNING... A cold front racing southeastward will scour out any remaining fog over the next hour. $$ KSZ040-056-058-059-091400- /O.EXT.KTOP.FG.Y.0016.000000T0000Z-191209T1400Z/ Douglas-Franklin-Coffey-Anderson- Including the cities of Lawrence, Ottawa, Burlington, Lebo, and Garnett 548 AM CST Mon Dec 9 2019 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 8 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Anderson, Coffey, Franklin and Douglas Counties. * WHEN...Until 8 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ026-039-054-055-091300- /O.EXT.KTOP.FG.Y.0016.000000T0000Z-191209T1300Z/ Jefferson-Shawnee-Lyon-Osage- Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Topeka, Emporia, Osage City, Carbondale, Lyndon, Burlingame, and Overbrook 548 AM CST Mon Dec 9 2019 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 7 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Osage, Lyon, Shawnee and Jefferson Counties. * WHEN...Until 7 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ008-009-020-021-034-091600- /O.CON.KTOP.WI.Y.0014.000000T0000Z-191209T1600Z/ Republic-Washington-Cloud-Clay-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Clay Center, Minneapolis, and Bennington 548 AM CST Mon Dec 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Clay, Washington, Cloud, Republic and Ottawa Counties. * WHEN...Northwesterly winds rapidly increase by 7 am, with the strongest winds occurring before mid morning. Gusty winds gradually subside through the mid afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KDS
402 WWUS73 KTOP 091303 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 703 AM CST Mon Dec 9 2019 KSZ040-056-058-059-091415- /O.CAN.KTOP.FG.Y.0016.000000T0000Z-191209T1400Z/ Douglas-Franklin-Coffey-Anderson- Including the cities of Lawrence, Ottawa, Burlington, Lebo, and Garnett 703 AM CST Mon Dec 9 2019 ...DENSE FOG ADVISORY IS CANCELLED... Visibilities have improved to greater than 1 mile across the entire area. Therefore, the dense fog advisory has been cancelled. $$ KSZ026-039-054-055-091415- /O.EXP.KTOP.FG.Y.0016.000000T0000Z-191209T1300Z/ Jefferson-Shawnee-Lyon-Osage- Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Topeka, Emporia, Osage City, Carbondale, Lyndon, Burlingame, and Overbrook 703 AM CST Mon Dec 9 2019 ...DENSE FOG ADVISORY HAS EXPIRED... Visibilities have improved to greater than 1 mile across the entire area. Therefore, the dense fog advisory has been allowed to expire. $$ KSZ008-009-020-021-034-091600- /O.CON.KTOP.WI.Y.0014.000000T0000Z-191209T1600Z/ Republic-Washington-Cloud-Clay-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Clay Center, Minneapolis, and Bennington 703 AM CST Mon Dec 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Clay, Washington, Cloud, Republic and Ottawa Counties. * WHEN...Northwesterly winds rapidly increase by 7 am, with the strongest winds occurring before mid morning. Gusty winds gradually subside through the mid afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
795 WWUS73 KTOP 091600 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1000 AM CST Mon Dec 9 2019 KSZ008-009-020-021-034-091700- /O.EXP.KTOP.WI.Y.0014.000000T0000Z-191209T1600Z/ Republic-Washington-Cloud-Clay-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Clay Center, Minneapolis, and Bennington 1000 AM CST Mon Dec 9 2019 ...WIND ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... Northwest winds will continue to be gusty through the morning, but will remain below advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Dec 8, 11:52 PM CST, 3 hours earlier.
Area forecast discussion, Dec 8, 11:52 PM CST, 3 hours before
Area Forecast Discussion National Weather Service Topeka KS 1152 PM CST Sun Dec 8 2019 ...Update to aviation forecast discussion... .SHORT TERM...(This evening through Monday) Issued at 316 PM CST Sun Dec 8 2019 A mild airmass resides over the area today. Temperatures warmed into the low 50s under mainly cloudy skies. Water vapor imagery this afternoon shows a cyclonic circulation near the central California coast with a broad stream of Pacific moisture streaming over the southwestern/southern portion of the CONUS. Flow aloft over the region is nearly zonal. Tonight, a broad area of surface low pressure will move over the area causing winds to shift to the northwest. Breezy conditions set up tomorrow morning as the low center moves east of the area. A tight pressure gradient with pressure increases of around +6 mb for a few 3-hour periods will occur Monday morning as higher pressure slides in from the north. Winds will increase through the morning and begin decreasing during the late afternoon. At peak, NW winds will be sustained at 20 to 25 mph with gusts of 30 and 35 mph. As the system moves east, a narrow and quick moving band of precip could develop during the late morning hours. Have gone with low end POPS, but if a band does develop we could see some light rain/snow. No accumulations are expected given low QPF and quick moving nature of the system. More noteworthy will be the much cooler airmass of Canadian origin that will accompany higher pressure following efficient CAA during the morning hours. The typical diurnal trend in temperatures will likely not be observed tomorrow with temperatures primarily falling through the day. Cooler temps combined with breezy winds will create wind chills in the teens and 20s - a big change from our nice weekend weather. .LONG TERM...(Monday night through Sunday) Issued at 316 PM CST Sun Dec 8 2019 The long-term portion of the forecast is looking fairly inactive as this point with high pressure mainly in control. A gradual warming trend is expected through the workweek. The warmest weather should occur late in the week when southerly winds are more dominant across the area. Temperatures could return to the 50s by Friday. Otherwise, dry conditions are forecast into at least the start of next weekend with no notable storm systems impacting the region. The next best chance for precipitation appears to be late next weekend as an upper trough moves over the area with surface low pressure passing to our south. Will monitor trends through the week. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1142 PM CST Sun Dec 8 2019 Eastern terminals of KTOP/KFOE remain the problem areas overnight with periods of IFR and LIFR possible. Have tried to handle this with a TEMPO since these areas likely remain on the edge of either low stratus/fog. Could see a band of MVFR CIGS move back in after the first patch gets pushed east of the terminals with FROPA near the 12-13Z time frame. Post frontal stratus should clear the area into the late morning or early afternoon with VFR conditions returning. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Teefey LONG TERM...Teefey AVIATION...Drake
Hazardous weather outlook, Dec 8, 3:21 PM CST, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 321 PM CST Sun Dec 8 2019 KSZ008>012-020>024-026-034>040-054>056-058-059-092130- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 321 PM CST Sun Dec 8 2019 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Dec 8, 11:42 PM CST, 3 hours 10 minutes before
Special Weather Statement National Weather Service Topeka KS 1142 PM CST Sun Dec 8 2019 KSZ054>056-058-059-090900- Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 1142 PM CST Sun Dec 8 2019 Areas of dense fog with visibilities around one half mile or less are possible through at least 3 AM. Use caution when traveling and keep alert for sudden reductions in visibility. Remember to use your low beam headlights and to keep plenty of distance between your vehicle and the vehicle in front of you.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 2:18 AM CST | Dense Fog Advisory | TOP | Anderson, Coffey, Douglas, Franklin, Jackson, Jefferson and 5 more | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.